Minnesota, 2001

Hail in Minnesota, June 11, 2001

June 11, 2001 · NWS MPX · 8 events in 4 counties and zones

8 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 11, 9:00 AM CST, 5 minutes earlier.

Area forecast discussion, Jun 11, 9:00 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1000 AM CDT MON JUN 11 2001

CURRENT TRENDS SUPPORT SEVERE CONVECTIVE SCENARIO TODAY AND EARLY
THIS EVENING. EXPLOSIVE DEVELOPMENT CURRENTLY TAKING PLACE IN THE
NORTHWEST PORTIONS OF OUR COUNTY WARNING AREA. HIGH INSTABILITY...
FAVORABLE ORIENTATION OF THERMAL RIDGE PRECEDED WITH MOIST
TONGUE...SURFACE PRESSURE FALLS AHEAD OF SOUTH DAKOTA LOW...HIGH
PROBABILITY OF INTERACTING BOUNDARIES ARE AMONG SOME OF THE
FAVORABLE INDICATORS. BOTH DIFFERENTIAL TEMPERATURE ADVECTION AND
DIFFERENTIAL DIFLUENCE OFF THE NEW ETA MODEL SHOWS VERY HIGH VALUES
CENTERED OVER FERGUS FALLS AT 18Z AND REDWING AT 00Z. CURRENT
FORECAST SCENARIO SEEMS TO HAVE THE SITUATION WELL HANDLED.

.MSP...NONE.
 WH

In the hours before

Special weather statement, Jun 11, 3:30 AM CST, 5 hours 35 minutes before
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-111530-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
430 AM CDT MON JUN 11 2001

...A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER CENTRAL
AND SOUTHERN MINNESOTA AND INTO WEST CENTRAL WISCONSIN...
BEGINNING THIS AFTERNOON AND EXTENDING INTO THE EVENING.

CONDITIONS WILL BECOME FAVORABLE FOR SEVERE THUNDERSTORMS WITH STRONG
DAMAGING WINDS AND A FEW TORNADOES. LARGE HAIL IS ALSO POSSIBLE WITH
THE STORMS.

THE RISK AREA IN MINNESOTA INCLUDES THE TWIN CITIES METRO AREA...ST
CLOUD...WILLMAR AREA AND MANKATO.  IN WISCONSIN...THE EAU CLAIRE...
CHIPPEWA FALLS AREA IS ALSO INCLUDED.

LOW PRESSURE WAS OVER WESTERN SOUTH DAKOTA THIS MORNING.  ALONG WITH
THE LOW...A WARM FRONT EXTENDED FROM SOUTHWEST SOUTH DAKOTA INTO
CENTRAL NEBRASKA.

THE LOW PRESSURE AND THE FRONT WILL REACH SOUTHERN MINNESOTA THIS
AFTERNOON. LATER THIS AFTERNOON AND OVERNIGHT A COLD FRONT WILL PUSH
ACROSS THE AREA. AS THE FRONTS MOVE NORTH AND EAST...WARM AND HUMID
AIR WILL SURGE INTO MINNESOTA AND WESTERN WISCONSIN AND INCREASE THE
POTENTIAL FOR SEVERE THUNDERSTORMS.

PEOPLE IN MINNESOTA AND WISCONSIN SHOULD LISTEN FOR THE LATEST
DEVELOPMENTS ON THIS POTENTIALLY DANGEROUS SEVERE WEATHER
SITUATION. EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR
SPOTTER ACTIVATION THIS AFTERNOON AND THIS EVENING.
 $$
 CWS

The radar

The Minneapolis radar (KMPX), 202 km away, was scanning. The volume nearest the first event began at 15:05 UTC.

Open the radar archive at this moment

Event by event

8 hail. Local standard time, as filed.

Hail, Douglas

When
June 11, 9:05 AM CST
Where
Douglas County, Brandon
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
45.967, -95.600

Hail, Stearns

When
June 11, 9:50 AM CST
Where
Stearns County, 3 mi S of Sauk Centre
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.683, -94.967

Hail, Todd

When
June 11, 9:57 AM CST
Where
Todd County, Browerville
Measured
1.25 in hail
Reported by
LAW ENFORCEMENT
Coordinates
46.083, -94.867

Hail, Morrison

When
June 11, 10:14 AM CST
Where
Morrison County, Little Falls
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.983, -94.367

Hail, Douglas

When
June 11, 10:20 AM CST
Where
Douglas County, 1 mi N of Rose City
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
46.100, -95.167

Hail, Todd

When
June 11, 10:27 AM CST
Where
Todd County, 4 mi NW of Clotho
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
46.050, -95.100

Hail, Todd

When
June 11, 10:32 AM CST
Where
Todd County, Eagle Bend
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
46.167, -95.033

Hail, Morrison

When
June 11, 11:50 AM CST
Where
Morrison County, Buckman
Measured
0.75 in hail
Reported by
GOVT OFFICIAL
Coordinates
45.900, -94.100

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2001Every state in 2001This day in weather historyWarnings in Minnesota, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254715, 5254716, 5254717, 5254718, 5254719, 5254720, 5254721, 5254786.